Alert archive / West Virginia / Flash Flood Warnings in 2002
Flash Flood Warning 10, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Apr 19, 2002, 11:06 PM EDT for Marion County, West Virginia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 19, 2002, 11:06 PM EDT (03:06 UTC)
- Expired
- Apr 20, 2002, 2:00 AM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Marion County, WV
The radar
The Pittsburgh radar (KPBZ), 114 km from the middle of the area, began a volume at 03:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 3.1 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 348 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 1859 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KPBZ 200306 FFWPBZ WVC049-200600- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 1101 PM EDT FRI APR 19 2002 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLASH FLOOD WARNING FOR... MARION COUNTY IN WEST VIRGINIA * UNTIL 200 AM EDT * AT 1101 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED 1.5 TO 2.5 INCHES OF RAIN HAS FALLEN OVER SOUTHERN PORTIONS OF MARION COUNTY IN THE PAST 3 HOURS. THIS EXTENDED PERIOD OF HEAVY RAIN HAS CAUSED SOME STREAMS AND CREEKS TO REACH OR EXCEED BANKFULL IN SOUTHERN MARION COUNTY. THIS HAS PRODUCED FLOODING OF SMALL ROADS IN THE WORTHINGTON AREA. RAINFALL IS EXPECTED INTO EARLY SATURDAY MORNING...CONTINUING THE THREAT FOR ADDITIONAL FLOODING. <<CALL TO ACTION>>DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Apr 19, 4:34 PM EDT, 6 hours 32 minutes earlier.
Area forecast discussion, Apr 19, 4:34 PM EDT, 6 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 434 PM EDT FRI APR 19 2002 QUICK UPDATE TO PUT IN WATCH FOR OH AND WV COUNTIES. FCSTID = 22 .PBZ... MD...NONE. OH...SEVERE THUNDERSTORM WATCH FOR THIS AFTERNOON AND EVENING FOR ZONES OHZ039>041...OHZ048>050...OHZ057>059...OHZ068>069. PA...NONE. WV...SEVERE THUNDERSTORM WATCH FOR THIS AFTERNOON AND EVENING FOR ZONES WVZ001>004...WVZ012. RRR
In the hours before
Local storm report, Apr 19, 6:59 PM EDT, 4 hours 7 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
659 PM EDT FRI APR 19 2002
ALSO SEE LSR ISSUED 4 PM.
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0510 PM NEW PHILADELPHIA OH 0.75 INCH HAIL
04/19/02 TUSCARAWAS
0515 PM GLEN CAMPBELL PA WIND DAMAGE
04/19/02 INDIANA TREES DOWN.
0550 PM DELLROY OH 0.75 INCH HAIL
04/19/02 CARROLL
0628 PM SHERRODSVILLE OH 0.75 INCH HAIL
04/19/02 CARROLL
0628 PM DELLROY OH 0.75 INCH HAIL
04/19/02 CARROLLLocal storm report, Apr 19, 7:51 PM EDT, 3 hours 15 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
751 PM EDT FRI APR 19 2002
ALSO SEE LSR ISSUED 4 PM AND 659 PM.
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0630 PM AMSTERDAM OH 0.75 INCH HAIL
04/19/02 JEFFERSON
0645 PM NEW CUMBERLAND WV 0.75 INCH HAIL
04/19/02 HANCOCK AND 1 INCH RAIN IN 45 MINS.
0650 PM BERKHOLTZ OH 0.88 INCH HAIL
04/19/02 JEFFERSON
0650 PM BERKHOLTZ OH FLOODING
04/19/02 JEFFERSON OF SEVERAL ROADWAYS.
0700 PM PETERSBURG OH FLOODING
04/19/02 CARROLL SOUTH OF PETERSBURG ON
STATE ROUTE 332.Local storm report, Apr 19, 8:47 PM EDT, 2 hours 19 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
847 PM EDT FRI APR 19 2002
ALSO SEE LSR ISSUED 4 PM...659 PM...AND 751 PM.
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0545 PM BOWERSTOWN OH 0.75 INCH HAIL
04/19/02 HARRISON
0600 PM STRASBURG OH 0.75 INCH HAIL
04/19/02 TUSCARAWAS (REPORTED BY ICE CREAM VENDOR).
0710 PM HAGAN ADDITION OH 0.75 INCH HAIL
04/19/02 HARRISON
0804 PM COUNTY WIDE OH WIND DAMAGE
04/19/02 BELMONT TREES DOWN COUNTY WIDE.Local storm report, Apr 19, 9:47 PM EDT, 1 hour 19 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
947 PM EDT FRI APR 19 2002
ALSO SEE LSR ISSUED 4 PM...659...751...AND 847 PM FOR A FULL LIST OF
TODAYS EVENTS.
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0805 PM GIBSONIA PA 0.88 INCH HAIL
04/19/02 ALLEGHENYLocal storm report, Apr 19, 10:48 PM EDT, 18 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1048 PM EDT FRI APR 19 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1040 PM UNSPECIFIED OH FLOODING
04/19/02 COSHOCTON OF SEVERAL ROADS BY HEAVY RAIN.Nearby
Flash Flood Warnings in West Virginia, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.